Aside from being a contraceptive, YAZ is also used to treat the symptoms of premenstrual dysphoric disorder (PMDD) such as anxiety, depression, irritability, trouble concentrating, lack of energy, sleep or appetite changes, breast tenderness, joint or muscle pain, headache, and weight gain.
Some of the serious side effects that needs immediate medical attention are:
*sudden numbness or weakness, confusion, pain behind the eyes, problems with vision, speech, or balance;
*chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling;
*a change in the pattern or severity of migraine headaches;
*stomach pain, loss of appetite, jaundice (yellowing of the skin or eyes);
*a breast lump; or
*symptoms of depression (sleep problems, weakness, mood changes).
Some of the "not so serious" side effects are :
*breast pain, tenderness, or swelling;
*freckles or darkening of facial skin, increased hair growth, or loss of scalp hair;
*changes in weight or appetite, swelling of your hands or feet;
*problems with contact lenses;
*vaginal itching or discharge; or
*changes in your menstrual periods.
Because it has been given to her during menopausal stage, therefore it is not as a contraceptive but as a drug described above. I suggest that you try again to talk to her doctor and compel them to listen to you. You are her husband and you have the right to know what is going on with your wife. Perhaps it is not about the drug's side effects, bu rather, maybe your wife needs a new drug for her ailment.